Neurobionplus
Home About Journal AHEAD OF PRINT Current Issue Back Issues Instructions Submission Search Subscribe Blog    
Login 

Users Online: 309 
Print this page  Email this page Small font sizeDefault font sizeIncrease font size 
Year : 1985  |  Volume : 19  |  Issue : 1  |  Page : 9-14

Corticosteroid Induced Hip Arthropathy And Avascular Necrosis Of Femoral Head



Correspondence Address:
S. S Babhulkar


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Twenty cases of corticosteroid induced hip arthropathy and avascular necrosis of femoral head affecting 37 femoral heads were studied. There were 18 males and 2 females. Affection was bilateral in 17 and unilateral in 3 cases. There was an interval of 4-5 months between the consumption of cortisone and the onset of symptoms of arthropathy. All these patients were young. The condition was severely painful and disabling with marked restriction of movement of hip especially flexion, adduction and rotation. Conservative treatment gave the best results, in comparison with surgical procedure. Non-traumatic systemic fat embolism originating from a cystic fatty liver induced by corticosteroids seems to be an acceptable hypothesis for the development of mechanical vascular obstruction and ischaemia resulting in avascular necrosis of femoral head.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed392    
    Printed25    
    Emailed0    
    PDF Downloaded20    
    Comments [Add]    

Recommend this journal